Alert archive / South Dakota / Wind Advisories in 2015

Wind Advisory 14, NWS Sioux Falls, SD

October 11, 2015Brule County, Charles Mix County, Gregory County, South Dakota

NWS Sioux Falls, SD issued this wind advisory at Oct 11, 2015, 4:20 PM CDT for Brule County, Charles Mix County, Gregory County, South Dakota. It took effect at Oct 11, 2015, 5:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2015, 4:20 PM CDT (21:20 UTC)
In effect from
Oct 11, 2015, 5:00 PM CDT
Expired
Oct 11, 2015, 8:00 PM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD

Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD

The radar

The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3291 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WWUS73 KFSD 112120
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
420 PM CDT SUN OCT 11 2015

SDZ050-057-063-120530-
/O.NEW.KFSD.WI.Y.0014.151011T2200Z-151012T0100Z/
/O.NEW.KFSD.WI.Y.0015.151012T0900Z-151012T1900Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY
420 PM CDT SUN OCT 11 2015

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A WIND
ADVISORY HAS ALSO BEEN ISSUED FROM 4 AM TO 2 PM CDT MONDAY. 

* TIMING...A BRIEF PERIOD OF VERY NORTHWEST STRONG WINDS WILL
  DEVELOP BETWEEN 5 PM AND 8 PM. WINDS WILL DIMINISH DURING THE
  EVENING...BUT INCREASE AGAIN LATE TONIGHT THROUGH MIDDAY MONDAY.

* WEATHER CONDITIONS...NORTHWEST WINDS OF 30 TO 40 MPH...WITH A
  FEW GUSTS TO 50 MPH ARE EXPECTED VERY LATE THIS AFTERNOON AND
  EARLY EVENING. WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH...WITH
  GUSTS TO 45 MPH WILL BE LIKELY AGAIN LATE TONIGHT THROUGH MIDDAY
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

SDZ038-039-052>055-058>061-064-065-068-120530-
/O.NEW.KFSD.WI.Y.0015.151012T0900Z-151012T1900Z/
BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON-
MCCOOK-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...
HOWARD...MADISON...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...
MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
420 PM CDT SUN OCT 11 2015

...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM CDT MONDAY. 

* TIMING...ALTHOUGH THERE WILL BE A BRIEF PERIOD OF STRONGER WINDS
  EARLY THIS EVENING...ANOTHER SURGE OF STRONGER WINDS WILL
  DEVELOP LATE TONIGHT AND CONTINUE THROUGH MIDDAY TUESDAY.

* WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH
  GUSTS TO 45 MPH ARE LIKELY LATE TONIGHT THROUGH MIDDAY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ066-067-069>071-
120530-
/O.NEW.KFSD.WI.Y.0015.151012T1200Z-151012T2100Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-TURNER-LINCOLN SD-YANKTON-
CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...PARKER...CENTERVILLE...MARION...VIBORG...
HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
420 PM CDT SUN OCT 11 2015

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM CDT MONDAY. 

* TIMING...ALTHOUGH A BRIEF INCREASE IN WINDS IS LIKELY THIS
  EVENING...MORE PERSISTENT AND STRONGER NORTHWEST WINDS ARE
  EXPECTED TO DEVELOP ON MONDAY.

* WEATHER CONDITIONS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35
  MPH...WITH GUSTS TO AROUND 45 MPH FROM EARLY MONDAY MORNING THROUGH
  EARLY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MNZ071-072-080-081-089-090-097-098-SDZ040-056-062-120530-
/O.NEW.KFSD.WI.Y.0015.151012T0900Z-151012T2100Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-BROOKINGS-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...
BROOKINGS...FLANDREAU...SIOUX FALLS
420 PM CDT SUN OCT 11 2015

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT MONDAY. 

* TIMING...NORTHWEST WINDS MAY BE BRIEFLY STRONG THIS
  EVENING...BUT MORE PERSISTENT AND STRONG NORTHWEST WINDS WILL
  DEVELOP LATE TONIGHT AND CONTINUE THROUGH MID AFTERNOON ON
  MONDAY.

* WEATHER CONDITIONS...NORTHWEST WINDS WILL INCREASE TO 30 TO 35
  MPH...WITH GUSTS TO AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Oct 11, 4:09 PM CDT, 11 minutes earlier.

Area forecast discussion, Oct 11, 4:09 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
409 PM CDT SUN OCT 11 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 408 PM CDT SUN OCT 11 2015

WIND AT THE FOREFRONT OF CONCERNS IN THE SHORT TERM...AS FIRE
WEATHER CONCERNS PEAK LATE AFTERNOON THROUGH PASSAGE OF COLD
FRONT... THEN INCREASE IN WINDS WITH SECONDARY PUSH LATE TONIGHT AND
THROUGH THE DAY ON MONDAY.

STRONG COLD FRONT EXTENDS AT 20Z FROM EASTERN NORTH CENTRAL SD TO
WESTERN SOUTH CENTRAL SD...TEMPS IN LOWER TO MID 90S AHEAD OF THE
FRONT...AND UPPER 60S ACROSS NORTHWEST SOUTH DAKOTA WITH WINDS
GUSTING FROM 40 TO 60 MPH. STRONG ISALLOBARIC PUSH WILL MOVE ACROSS
THE CWA...WITH A GREATER FOCUS PUSHING ACROSS THE LOWER BRULE
LOCATIONS FROM 22Z-01Z. FAIRLY LIKELY THAT WINDS WILL REACH A BRIEF
PERIOD OF ADVISORY LEVELS BETWEEN FRONTAL PASSAGE AND AROUND SUNSET.
WILL HOLD OFF ON ISSUING A COUPLE OR THREE HOUR ADVISORY IN THE
LOWER BRULE AREAS...BUT WOULD NOT BE SURPRISED TO GET A GUSTY 30-50
MPH WIND AFTER FRONTAL PASSAGE. WITH A BIT OF NOCTURNAL
STABILIZATION...SHOULD TAKE THE EDGE OFF STRONGEST WINDS BUT STILL A
NOTABLE INCREASE THIS EVENING FOR A TIME. SUBTLE SURFACE RIDGING
BEHIND THE FRONT SHOULD HELP TO DECOUPLE A BIT MORE OVERNIGHT...BUT
LATER IN THE NIGHT...LOOK FOR A SECONDARY SURGE OF WINDS WITH
GREATER DYNAMICAL SUPPORT AND MORE CONCENTRATED COLD AIR
ADVECTION/ISENTROPIC DESCENT WILL SWING SOUTHEAST ACROSS THE AREA.

WILL BRING IN A WIND ADVISORY STARTING 09Z ACROSS THE
NORTH/WEST...AND EXPAND THROUGH THE REMAINDER OF THE AREA AS OF 12Z.
DEEP MIXING WILL KEEP STRONG WINDS GOING...WITH 35 TO 45 KNOTS IN
THE UPPER HALF OF THE MIXED LAYER. WILL LIKELY SEE A FAIRLY STEADY
DROPOFF WEST TO EAST DURING THE AFTERNOON AS MIXING FIGHTS TO
BALANCE THE GRADUAL LOSS IN GRADIENT.

WILL SEE A PUSH OF STRATOCUMULUS ACCOMPANY THE COOLER AIR POOL
SOUTHEAST DURING THE MORNING AND EARLY AFTERNOON...BUT SHOULD BE
FURIOUSLY MIXING OUT BY EARLY AFTERNOON. TEMPS WILL SIDE CLOSER TO A
WARMER SET IN THE MISSOURI VALLEY...BUT SHADE TOWARD A SLIGHTLY
COOLER SIDE OF THE GUIDANCE SET ACROSS THE NORTHEAST WITH EARLY DAY
CLOUDS...ALTHOUGH MOST WILL BE BASED ON SOME SEMBLANCE OF RAW
GUIDANCE.

MONDAY...A CLOSE CALL FOR POTENTIAL CRITICAL FIRE WEATHER CONDITIONS
WITH RH FORECAST NEAR 25 PERCENT IN THE LOWER MISSOURI VALLEY TO
ACCOMPANY THE WINDS. HOWEVER...VERY SHORT DURATION PERIOD OF THESE
CONDITIONS...AND HAVE COORDINATED TO NOT GO WITH A FIRE WEATHER
WATCH IN SE SD AND NORTHEAST NEBRASKA.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 408 PM CDT SUN OCT 11 2015

WINDS WILL DECREASE RAPIDLY MONDAY NIGHT AND WITH THE DRY AIR AND
CLEAR OR MOSTLY CLEAR SKIES IN PLACE...USING THE COLDEST GUIDANCE
VALUES STILL LOOKS LIKE A GOOD IDEA. IN THIS CASE THE LOWS MONDAY
NIGHT LOOKED BEST USING SOME ECMWF BIAS CORRECTED DATA...AS WELL AS
MOS AND MOS BIAS CORRECTED. THIS GIVES OUR NORTHERN AND WESTERN
ZONES A LOT OF UPPER 30S...WITH 40 TO 45 ELSEWHERE.

TUESDAY IS ANOTHER PLEASANT DAY...ALBEIT BECOMING QUITE BREEZY
BEHIND A WIND SHIFT IN THE AFTERNOON ACROSS THE WESTERN ZONES. HIGHS
WILL BE WELL ABOVE NORMAL WITH UPPER 60S TO MID 70S. IN ADDITION OUR
WESTERN ZONES BEHIND THE WIND SHIFT WILL LIKELY EXPERIENCE AN
ELEVATED FIRE DANGER TUESDAY AFTERNOON...BUT SHOULD STAY SLIGHTLY
AWAY FROM RED FLAG CRITERIA AND THE TIME DURATION OF ELEVATED FIRE
CONDITIONS WILL BE PRETTY SHORT. TUESDAY NIGHT IS ANOTHER NIGHT WITH
DRY AIR AND A NORTHERLY FLOW IN PLACE TO HEDGE TOWARD THE COOLER
GUIDANCE VALUES. THIS SHAVED OFF A COUPLE OF CATEGORIES OFF OF THE
LOWS FROM WHAT THESE VALUES HAVE BEEN SHOWING THE PAST DAY OR TWO.
WEDNESDAY WILL FOLLOW WITH HIGHS A FEW DEGREES COOLER THAN
TUESDAYS...GENERALLY ABOUT 65 TO 70 DEGREES.

STILL APPEARS A PRETTY STRONG...BUT LIKELY DRY...COLD FRONT WILL
MOVE ACROSS THE AREA ON THURSDAY. THE JET STREAM BUCKLES INTO A
SHARP NORTHWESTERLY FLOW ALOFT. THIS WILL ALLOW COOLER...MORE
SEASONAL AIR TO TAKEOVER THE REGION LATE THIS WEEK. HIGHS FRIDAY AND
SATURDAY WILL LIKELY BE A COUPLE OF DEGREES EITHER SIDE OF 60.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1125 AM CDT SUN OCT 11 2015

WINDS CONTINUE TO BE LARGEST CONCERN FOR AVIATION INTERESTS
THROUGH 18Z MON. GUSTS WILL LIKELY REACH 30 TO 35 KNOTS BEHIND
FRONTAL BOUNDARY EXPECTED INTO KHON AROUND 20-21Z...BUT SHOULD
DROP OFF HIGHEST GUSTS TOWARD KFSD AND KSUX...STILL LIKELY 25 TO
30 KNOTS FOR A TIME. STRONGER WINDS WILL LIKELY REDEVELOP LATER IN
THE NIGHT...ESPECIALLY FOR AREAS NORTH OF A KHON TO KFSD TO KSPW
LINE DURING THE MORNING ON MONDAY.

VFR CONDITIONS ARE EXPECTED WITH THE FRONT...WITH A BIT OF CIRRUS
MOVING THROUGH AT THAT TIME.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 7 AM TO 4 PM CDT MONDAY FOR SDZ066-067-
     069>071.

     RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR SDZ255-256.

     WIND ADVISORY FROM 4 AM TO 2 PM CDT MONDAY FOR SDZ038-039-050-
     052>055-057>061-063>065-068.

     WIND ADVISORY FROM 4 AM TO 4 PM CDT MONDAY FOR SDZ040-056-062.

MN...WIND ADVISORY FROM 4 AM TO 4 PM CDT MONDAY FOR MNZ071-072-080-
     081-089-090-097-098.

IA...WIND ADVISORY FROM 7 AM TO 4 PM CDT MONDAY FOR IAZ001>003-
     012>014-020>022-031-032.

NE...WIND ADVISORY FROM 7 AM TO 4 PM CDT MONDAY FOR NEZ013-014.

&&

SHORT TERM...CHAPMAN
LONG TERM...MJ
AVIATION...CHAPMAN
Hazardous weather outlook, Oct 11, 3:57 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
357 AM CDT SUN OCT 11 2015

SDZ038-039-050-052>054-057>061-063>065-068-120900-
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
357 AM CDT SUN OCT 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NEAR RECORD WARMTH COMBINED WITH BREEZY WINDS WILL PRODUCE HIGH TO
EXTREME FIRE DANGER ACROSS THIS AFTERNOON. THE HIGHEST FIRE
DANGER RISK WILL BE FOUND ALONG AND WEST OF THE JAMES RIVER
VALLEY. USE CAUTION IF HARVESTING OR DRIVING IN DORMANT GRASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS ARE EXPECTED LATE SUNDAY NIGHT THROUGH MONDAY.
SUSTAINED WINDS 20 TO 30 MPH WITH WIND GUSTS UP TO 45 MPH ARE
POSSIBLE. THE FIRE DANGER RISK WILL LIKELY REACH HIGH LEVELS
AGAIN ON MONDAY. USE CAUTION IF HARVESTING OR DRIVING IN DORMANT
GRASSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-062-066-067-069>071-120900-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-
MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION-
357 AM CDT SUN OCT 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NEAR RECORD WARMTH COMBINED WITH BREEZY WINDS WILL LEAD TO HIGH FIRE
DANGER ACROSS MUCH OF THE AREA THIS AFTERNOON. USE CAUTION IF
HARVESTING OR DRIVING IN DORMANT GRASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS ARE EXPECTED LATE SUNDAY NIGHT THROUGH
MONDAY. SUSTAINED WINDS 20 TO 30 MPH WITH WIND GUSTS UP TO 45 MPH
ARE POSSIBLE. THE FIRE DANGER RISK MAY REACH HIGH LEVELS ON
MONDAY. USE CAUTION IF HARVESTING OR DRIVING IN DORMANT GRASSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:18 AM CDTRed Flag WarningFSD16 hr
Oct 11, 4:20 PM CDTWind AdvisoryFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more26 hr

Nearby

Wind Advisories in South Dakota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.